Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please help
Dec 15, 2006

I used to be on Combivir and Viracept, i used to have really bad neusea feelings lack of apetite, bloating especially in the abdomen and vomitting so i changed to combivir and Kaletra, at first it went okay and then all the problems started again frustrating me and i know its bad to skip drugs but i started to. Is there a treatment or anything to do that can reduce this conditions or a better combination, i want to live i have a child to take care of, i am in nigeria

Response from Dr. Henry

You may want to discuss with your HIV provider to see if you have any evidence of a gut infection (such as a parasite). Taking extra fiber or calcium supplements can help some protease inhibitor related diarrhea as can some types of inexpensive medications (in US such as immodium). If you have no resistance then nevirapine or efavirenz could be considered to substitute for the Kaletra. Lactose intolerance is common so avoiding milk/dairy products or taking lactase supplements can help that out in some cases. A subst f patients have gut problems with protease inhibitors no matter what we do to try and help out-that is frustrating. KH



Previous
response to response
Next
sculptra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement